Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 14, NWS Bismarck, ND

June 7, 2011Divide County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 7, 2011, 2:33 AM CDT for Divide County, North Dakota. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2011, 2:33 AM CDT (07:33 UTC)
Expired
Jun 7, 2011, 3:30 AM CDT
In force
57 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Divide County, ND

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 7.6 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2011-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2011-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2276 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WUUS53 KBIS 070733
SVRBIS
NDC023-070830-
/O.NEW.KBIS.SV.W.0014.110607T0733Z-110607T0830Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
233 AM CDT TUE JUN 7 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DIVIDE COUNTY IN NORTHWEST NORTH DAKOTA...

* UNTIL 330 AM CDT

* AT 229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 20
  MILES SOUTHWEST OF CROSBY...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CROSBY AND AMBROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...TAKE SHELTER IN A STURDY
BUILDING...AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4901 10342 4900 10314 4901 10305 4900 10297
      4899 10296 4863 10326 4864 10328 4864 10365
      4901 10346
TIME...MOT...LOC 0733Z 204DEG 16KT 4867 10348
WIND...HAIL 60MPH 1.00IN

$$

HAMILTON
3 follow-up statements
611 
WWUS53 KBIS 070757
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
257 AM CDT TUE JUN 7 2011

NDC023-070830-
/O.CON.KBIS.SV.W.0014.000000T0000Z-110607T0830Z/
DIVIDE ND-
257 AM CDT TUE JUN 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN DIVIDE
COUNTY UNTIL 330 AM CDT...

AT 252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
SOUTH OF CROSBY...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  CROSBY AND AMBROSE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4870 10320 4877 10358 4901 10346 4901 10342
      4900 10314 4901 10305 4900 10297 4899 10296
TIME...MOT...LOC 0757Z 210DEG 21KT 4882 10334
WIND...HAIL 60MPH 1.00IN

$$

HAMILTON
412 
WWUS53 KBIS 070814
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
314 AM CDT TUE JUN 7 2011

NDC023-070830-
/O.CON.KBIS.SV.W.0014.000000T0000Z-110607T0830Z/
DIVIDE ND-
314 AM CDT TUE JUN 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DIVIDE COUNTY UNTIL 330 AM CDT...

AT 311 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
EAST OF CROSBY...MOVING NORTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EXTREME NORTHEASTERN DIVIDE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE 
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4878 10314 4895 10340 4901 10334 4900 10314
      4901 10305 4900 10297 4899 10296
TIME...MOT...LOC 0814Z 213DEG 28KT 4895 10315
WIND...HAIL 60MPH 1.00IN

$$

HAMILTON
111 
WWUS53 KBIS 070826
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
326 AM CDT TUE JUN 7 2011

NDC023-070836-
/O.EXP.KBIS.SV.W.0014.000000T0000Z-110607T0830Z/
DIVIDE ND-
326 AM CDT TUE JUN 7 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DIVIDE COUNTY
WILL EXPIRE AT 330 AM CDT/230 AM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. HOWEVER HEAVY RAIN AND SMALL HAIL IS STILL POSSIBLE WITH 
THIS THUNDERSTORM OVER FAR NORTHEAST DIVIDE COUNTY THROUGH 345 AM 
CDT.

LAT...LON 4878 10314 4895 10340 4901 10334 4900 10314
      4901 10305 4900 10297 4899 10296
TIME...MOT...LOC 0826Z 213DEG 28KT 4903 10307

$$

HAMILTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:38 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jun 6, 11:38 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1138 PM CDT MON JUN 6 2011

.UPDATE...POPS/WX.

&&

.DISCUSSION...WATCHING A COUPLE OF AREAS OF SHOWERS AND
THUNDERSTORMS BEGINNING TO CROSS OVER FROM THE SOUTHERN BORDER.
BEST HAIL CAPE PER SPC MESO ANALYSIS IS IN THIS AREA. WILL
CONTINUE TO MONITOR THESE STORMS CLOSELY OVER THE NEXT SEVERAL
HOURS. ELSEWHERE...SHOWERS AND THUNDERSTORMS OVER NORTHEAST
MONTANA ARE EXTENDING FURTHER EAST CLOSE TO THE BORDER. THE NAM
H85-H3 OMEGA MAX VERIFYING WELL WHERE WE HAVE THE AREAS OF
CONVECTION. THE NAM SLIDES AN OMEGA MAX AREA INTO MINOT AND
GARRISON AFTER MIDNIGHT THROUGH 12Z TUESDAY...AND THIS COINCIDES
WELL WITH WHERE HPC MAX QPF IS FORECAST. WILL FOLLOW THIS FOR THE
UPDATE AND CONTINUE TO WATCH FOR POTENTIAL OF HEAVY RAIN ALONG
WITH SCATTERED THUNDERSTORMS IN THE NORTH...AND SCATTERED
THUNDERSTORMS...SOME SEVERE...SOUTH AND WEST.

&&

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE
OVERNIGHT ACROSS WESTERN AND CENTRAL NORTH DAKOTA. IN HEAVIER RAIN
SHOWERS AND THUNDERSTORMS...EXPECT LOW VFR TO MVFR CEILINGS.
OTHERWISE LOW VFR CEILINGS OVER THE AERODROMES WILL BE THE RULE. A
COLD FRONT WILL PASS THROUGH TUESDAY AFTERNOON...WITH A SOLID AREA
OF MVFR CEILINGS COMING IN BEHIND IT FOR TUESDAY AFTERNOON THROUGH
TUESDAY NIGHT.
&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KS
Hazardous weather outlook, Jun 7, 12:04 AM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1204 AM CDT TUE JUN 7 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080515-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1204 AM CDT TUE JUN 7 2011 /1104 PM MDT MON JUN 6 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...REST OF TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS WITH SOME POSSIBLY SEVERE.
HEAVY RAINFALL...LARGE HAIL...AND DAMAGING WINDS ARE THE MAIN
THREAT. THE HEAVY RAIN WOULD BE MOST LIKELY TO OCCUR OVER NORTHERN
NORTH DAKOTA...WITH THE HIGHEST THREAT OF LARGE HAIL AND DAMAGING
WINDS OVER SOUTHERN NORTH DAKOTA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CONTINUED CHANCE FOR THUNDERSTORMS TUESDAY. SOME
THUNDERSTORMS MAY BE SEVERE OVER CENTRAL AND SOUTHERN NORTH
DAKOTA.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER WESTERN NORTH
DAKOTA WEDNESDAY NIGHT AND THURSDAY.

A CHANCE OF THUNDERSTORMS IS FORECAST FRIDAY NIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN BISMARCK...AT 1-800-247-0212.

KS

In the hours before

Special weather statement, Jun 6, 11:21 PM CDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1121 PM CDT MON JUN 6 2011

NDZ044-070500-
ADAMS ND-
1021 PM MDT MON JUN 6 2011

...SPECIAL WEATHER STATEMENT FOR CENTRAL ADAMS COUNTY UNTIL 1100 PM
MDT...

AT 1119 PM CDT/1019 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A STRONG THUNDERSTORM 28 MILES SOUTHWEST OF LEMMON...
MOVING NORTH AT 45 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HAYNES...
  HETTINGER...
  BUCYRUS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ABELING
Special weather statement, Jun 7, 1:44 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
144 AM CDT TUE JUN 7 2011

NDZ012-070730-
MCHENRY ND-
144 AM CDT TUE JUN 7 2011

...SPECIAL WEATHER STATEMENT FOR NORTHERN MCHENRY COUNTY UNTIL 230 AM
CDT...

AT 141 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 27 MILES EAST OF MINOT...MOVING NORTHEAST AT 25
MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BANTRY...
  UPHAM...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

ABELING
Special weather statement, Jun 7, 1:50 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
150 AM CDT TUE JUN 7 2011

NDZ013-070730-
PIERCE ND-
150 AM CDT TUE JUN 7 2011

...SPECIAL WEATHER STATEMENT FOR NORTHERN PIERCE COUNTY UNTIL 230 AM
CDT...

AT 146 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 28 MILES WEST OF LEEDS...OR 42 MILES SOUTHEAST OF
BOTTINEAU...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RUGBY...
  WOLFORD...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

ABELING
Special weather statement, Jun 7, 2:22 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
222 AM CDT TUE JUN 7 2011

NDZ002>005-010>013-070815-
BOTTINEAU ND-BURKE ND-MCHENRY ND-MOUNTRAIL ND-PIERCE ND-RENVILLE
ND-ROLETTE ND-WARD ND-
222 AM CDT TUE JUN 7 2011

...SPECIAL WEATHER STATEMENT FOR NORTHERN WARD...ROLETTE...
RENVILLE...NORTHERN PIERCE...NORTHERN MOUNTRAIL...NORTHERN MCHENRY...
BURKE AND BOTTINEAU COUNTIES UNTIL 315 AM CDT...

AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR POWERS LAKE
EAST TO RUGBY...AND MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS POSSIBLE WITH THE STRONGEST
STORMS...ALONG WITH LOCALLY GUSTY WINDS AND DEADLY LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  BOTTINEAU...
  LANSFORD...
  KENMARE...
  WILLOW CITY...
  SHERWOOD...
  MOHALL...
  LIGNITE...
  PORTAL...
  UPHAM...
  WESTHOPE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING. ADDITIONAL THUNDERSTORM DEVELOPMENT IS STILL LIKELY
THROUGH THE EARLY MORNING HOURS.

VERY HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

HAMILTON

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:41 AM CDTWind AdvisoryBISBurke, Divide, Dunn, McKenzie, Mercer, Mountrail and 2 more11 hr
Jun 7, 5:29 PM CDTSevere Thunderstorm WarningBISMorton, Stark61 min
Jun 7, 6:26 PM CDTSevere Thunderstorm WarningBISMorton19 min
Jun 7, 6:33 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Logan38 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.